Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 90, NWS Charleston, SC

July 3, 2015Allendale County, Hampton County, South Carolina; Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2015, 1:09 PM EDT for Allendale County, Hampton County, South Carolina; Jenkins County, Screven County, Georgia. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2015, 1:09 PM EDT (17:09 UTC)
Expired
Jul 3, 2015, 2:00 PM EDT
In force
51 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 1:14 PM EDTTSTM WND DMG1 Ne Millen, GALARGE TREE LIMBS WERE BLOWN DOWN ON A PRIVATE LOT NEAR GRIMM AVENUE.
Jul 3, 1:35 PM EDTTSTM WND DMGSylvania, GAPOWER LINES WERE BLOWN DOWN ONTO CURTIS AND EAST OGEECHEE STREETS.
Jul 3, 1:37 PM EDTTSTM WND DMGCrocketville, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED THAT A TREE WAS BLOWN DOWN ONTO HIGHWAY 601 NORTH AT THE SANDY RUN ROAD INTERSECTION. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Jul 3, 1:40 PM EDTTSTM WND DMGGifford, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED THAT A TREE WAS BLOWN DOWN ONTO MURDAUGH STREET AT THE WALTERS PLACE INTERSECTION. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.
Jul 3, 1:55 PM EDTTSTM WND GST 44Plantation Park, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 11:05 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WUUS52 KCHS 031709
SVRCHS
GAC165-251-SCC005-049-031800-
/O.NEW.KCHS.SV.W.0090.150703T1709Z-150703T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
109 PM EDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  JENKINS COUNTY IN SOUTHEASTERN GEORGIA...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  ALLENDALE COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 200 PM EDT

* AT 109 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SEIGLING TO HERNDON...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALLENDALE...MILLEN...SYLVANIA...HAMPTON AND LAKE WARREN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3291 8176 3304 8156 3310 8161 3316 8154
      3311 8137 3312 8120 3304 8109 3290 8099
      3287 8094 3261 8167 3268 8186 3265 8185
      3261 8201 3266 8208 3281 8215
TIME...MOT...LOC 1709Z 290DEG 40KT 3308 8131 3281 8211 

HAIL...<.75IN
WIND...60MPH
 
$$

FWA
3 follow-up statements
718 
WWUS52 KCHS 031725
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
125 PM EDT FRI JUL 3 2015

GAC165-251-SCC005-049-031800-
/O.CON.KCHS.SV.W.0090.000000T0000Z-150703T1800Z/
JENKINS GA-SCREVEN GA-HAMPTON SC-ALLENDALE SC-
125 PM EDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR JENKINS...SCREVEN...HAMPTON AND ALLENDALE COUNTIES...

AT 124 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SYCAMORE TO NEAR MILLEN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALLENDALE...MILLEN...SYLVANIA...HAMPTON AND LAKE WARREN STATE PARK. 

AT 123 PM...LARGE BRANCHES WERE REPORTED DOWN NEAR MILLEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3291 8176 3304 8156 3310 8161 3316 8154
      3311 8137 3312 8120 3304 8109 3290 8099
      3287 8094 3261 8167 3268 8186 3265 8185
      3261 8201 3266 8208 3281 8215
TIME...MOT...LOC 1724Z 290DEG 40KT 3302 8113 3276 8193 

HAIL...<.75IN
WIND...60MPH
 
$$

FWA
414 
WWUS52 KCHS 031739
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
139 PM EDT FRI JUL 3 2015

GAC165-251-SCC005-049-031800-
/O.CON.KCHS.SV.W.0090.000000T0000Z-150703T1800Z/
JENKINS GA-SCREVEN GA-HAMPTON SC-ALLENDALE SC-
139 PM EDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR JENKINS...SCREVEN...HAMPTON AND ALLENDALE COUNTIES...

AT 139 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ASHTON TO NEAR WOODCLIFF...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALLENDALE...SYLVANIA...HAMPTON AND LAKE WARREN STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3271 8203 3287 8172 3296 8152 3303 8135
      3312 8120 3304 8109 3290 8099 3287 8094
      3261 8167 3268 8186 3265 8185 3261 8201
      3266 8208
TIME...MOT...LOC 1739Z 290DEG 40KT 3297 8098 3271 8178 

HAIL...<.75IN
WIND...60MPH
 
$$

FWA
512 
WWUS52 KCHS 031756
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT FRI JUL 3 2015

GAC165-251-SCC005-049-031805-
/O.EXP.KCHS.SV.W.0090.000000T0000Z-150703T1800Z/
JENKINS GA-SCREVEN GA-HAMPTON SC-ALLENDALE SC-
156 PM EDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR JENKINS...SCREVEN...HAMPTON
AND ALLENDALE COUNTIES WILL EXPIRE AT 200 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
PORTIONS OF HAMPTON AND SCREVEN COUNTIES UNTIL 215 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3271 8203 3287 8172 3296 8152 3303 8135
      3312 8120 3304 8109 3290 8099 3287 8094
      3261 8167 3268 8186 3265 8185 3261 8201
      3266 8208
TIME...MOT...LOC 1754Z 290DEG 40KT 3297 8098 3271 8178 

$$

FWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:21 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 3, 11:21 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1121 AM EDT FRI JUL 3 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS AFTERNOON
INTO EARLY EVENING FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR ALL AREAS
UNTIL 6 PM THIS EVENING.

TODAY...A BROAD MID LVL TROUGH OF LOW PRESSURE WILL EXTEND ACROSS
REMAIN MUCH OF THE EASTERN CONUS WITH SHORTWAVE ACTIVITY THAT ROUNDS
ITS SOUTHERN BASE OVER THE SOUTHEAST AND MID ATLANTIC STATES. AT THE
SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND HIGH
PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL FAVOR A PERIOD OF
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA EARLY THIS AFTERNOON INTO EARLY EVENING HOURS.
SOME OF THESE THUNDERSTORMS COULD BE STRONG OR SEVERE...IN THE FORM
OF A LINE CURRENTLY DEPICTED ON RADAR IMAGERY OVER CENTRAL GEORGIA.

SOME QUESTIONS REMAIN IN REGARDS TO HOW WELL NORTHERN AREAS IN
SOUTHEAST SOUTH CAROLINA WILL REBOUND FROM PREVIOUS CONVECTION
EARLIER THIS MORNING...BUT MODEL CONSENSUS INDICATES THAT AT LEAST
PARTIAL BOUNDARY LAYER RECOVERY WILL OCCUR AHEAD OF A 30-40 KT LOW
LVL JET SHIFTING INTO THE REGION THIS AFTERNOON. THIS SEEMS
PLAUSIBLE GIVEN POCKETS OF SUN NOW REACHING THE SFC IN THE TRI-
COUNTY AREA. SBCAPES RANGING BETWEEN 1500-2000 J/KG ALONG WITH
FORCING FROM THE LOW LVL JET AND H5 SHORTWAVE CURRENTLY POSITIONED
TO OUR NORTH/NORTHWEST...SHOULD FAVOR A ROUND OF ENHANCED CONVECTION
IN THE FORM OF LINE...AS CURRENTLY SEEN VIA RADAR IMAGERY TO OUR
WEST. THE MAIN THREAT ASSOCIATED WITH THUNDERSTORMS THAT ENTER
NORTHERN AREAS THIS AFTERNOON WILL BE DAMAGING WIND GUSTS. GIVEN
AMPLE SHEAR/HELICITY AN ISOLATED TORNADO CAN NOT BE RULED OUT AS
WELL. FURTHER SOUTH...STRONG SFC HEATING WILL OCCUR UNDER MOSTLY
SUNNY TO CLEAR SKIES. AS A RESULT...SBCAPES WILL LIKELY APPROACH
2000-3000 J/KG. HOWEVER...SHEAR WILL NOT BE AS STRONG GIVEN THE
POSITION OF THE LOW LVL JET TO THE NORTH. GIVEN THE SETUP...THE
PRIMARY CONCERN WITH THUNDERSTORMS OVER SOUTHEAST GEORGIA WILL BE
DAMAGING WIND GUSTS...ESPECIALLY AS DCAPES APPROACH AT OR ABOVE 1000
J/KG THIS AFTERNOON.

OVERALL HIGH TEMPS WILL RANGE IN THE LOWER 90S FOR MOST AREAS IN
SOUTHEAST GEORGIA...BUT SHOULD BE A DEGREE OR TWO COOLER IN
SOUTHEAST SOUTH CAROLINA DUE TO CLOUD COVER.

LATE THIS EVENING AND OVERNIGHT...SOME LINGERING SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS WILL PERSIST...ESPECIALLY NORTH OF
INTERSTATE 16...BEFORE DIMINISHING IN COVERAGE LATE. LOW
TEMPERATURES ARE GENERALLY EXPECTED TO BE IN THE LOWER TO MID 70S.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
GENERALLY THE SAME PATTERN OF OFFSHORE HIGH PRESSURE AND INLAND LOW
PRESSURE TO PERSIST THROUGH THE PERIOD WITH THE TIMING OF UPPER
SHORTWAVES BEING KEY TO RAIN CHANCES.

SATURDAY...INCREASED HIGH PRESSURE RIDGING FROM THE EAST SHOULD KEEP
SHOWER/THUNDERSTORM COVERAGE LOWER THAN PREVIOUS DAYS...WITH THE
HIGHEST CHANCES LIKELY COMING LATER IN THE DAY INTO SATURDAY NIGHT
AS THE UPPER TROUGH AND DEEPER MOISTURE AFFECT THE AREA. HIGHS
LIKELY AT OR JUST ABOVE NORMAL IN THE LOWER TO MID 90S.

SUNDAY...SHOULD BE BETTER RAIN COVERAGE WITH THE UPPER TROUGH A BIT
CLOSER. SEVERE RISK APPEARS LOW OVERALL BUT WILL HAVE TO WATCH HOW
ORGANIZED UPSTREAM CONVECTION BECOMES AS IT PUSHES EAST TOWARD THE
COAST. HIGHS LIKELY SLIGHTLY BELOW NORMAL. SOME SHOWERS AND STORMS
WILL LINGER INTO SUNDAY NIGHT.

MONDAY...SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED AGAIN WITH ABUNDANT CLOUDS LIKELY HELPING KEEP
TEMPERATURES SLIGHTLY BELOW NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MID WEEK
INDICATING THE UPPER TROUGH OVER THE EAST COAST WILL BREAK DOWN AND
GIVE WAY TO HIGH PRESSURE. THIS PATTERN WILL FAVOR CHANCES OF MAINLY
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE
GREATEST COVERAGE LIKELY TUESDAY. TEMPERATURES WILL GENERALLY BE
NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE
LOWER TO MID 70S.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
KCHS...SCATTERED SHOWERS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE
COULD AFFECT THE TERMINAL THROUGH ABOUT 16Z...THUS HAVE ADDED A
TEMPO GROUP FOR LIGHT SHOWERS DURING THAT PERIOD. AN EMBEDDED THUNDERSTORM
IS CERTAINLY POSSIBLE AS WELL BUT CONFIDENCE IS NOT HIGH ENOUGH TO
INCLUDE MENTION AT THIS TIME AS STORMS HAVE GENERALLY BEEN
WEAKENING AS THEY APPROACH THE TERMINAL. THEN...CONFIDENCE IS
INCREASING THAT STRONGER CONVECTION COULD IMPACT THE TERMINAL LATE
THIS AFTERNOON INTO EARLY THIS EVENING AND THE FORECAST HAS A
TEMPO GROUP FOR THUNDERSTORMS FROM 20-24Z WITH FLIGHT
RESTRICTIONS AND GUSTY WINDS LIKELY TO ACCOMPANY ANY
THUNDERSTORMS. LINGERING SHOWERS ARE THEN EXPECTED THROUGH MUCH OF
THE EVENING.

KSAV...VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL. CONVECTION
LATER THIS AFTERNOON AND EARLY THIS EVENING IS EXPECTED TO
PRIMARILY REMAIN NORTH OF THE TERMINAL SO HAVE NO MENTION IN THE
FORECAST...BUT THIS WILL NEED TO BE REEVALUATED WITH EACH FORECAST
UPDATE AS TRENDS BECOME MORE APPARENT. IF ANY THUNDERSTORMS WERE
TO OCCUR...IT WOULD MOST LIKELY BE IN THE 20-24Z TIME FRAME AND
BRIEF FLIGHT RESTRICTIONS WOULD BE POSSIBLE.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE
POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS...WITH THE BEST CHANCES BEGINNING SUNDAY.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL.

&&

.MARINE...
TODAY AND TONIGHT...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN
BETWEEN A PIEDMONT TROUGH NORTHWEST OF THE AREA AND HIGH PRESSURE
OVER THE WESTERN ATLANTIC. STRONG WIND FIELDS ALOFT WILL SUPPORT
WINDS UPWARDS OF 15-20 KT OVER MUCH OF THE WATERS THIS AFTERNOON
INTO TONIGHT...ESPECIALLY AS NOCTURNAL JETTING DEVELOPS. A SMALL
CRAFT ADVISORY WILL REMAIN IN EFFECT BEGINNING MID-AFTERNOON FOR
CHARLESTON HARBOR AND THE CHARLESTON COUNTY COASTAL WATERS...THEN
FOR THE OUTER GEORGIA WATERS EARLY THIS EVENING AS FREQUENT GUSTS
TO 25 KT ARE EXPECTED TO DEVELOP OVER THESE WATERS. WINDS SHOULD
DIMINISH IN THE HARBOR DURING THE EVENING...THEN LATE TONIGHT OVER
THE COASTAL WATERS. SEAS WILL BUILD AS HIGH AS 3-5 FT...HIGHEST
OVER THE OUTER GEORGIA WATERS.

SATURDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC
HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE EXPECTED. A
TIGHTENED PRESSURE GRADIENT BETWEEN THESE FEATURES WILL MAINTAIN
ELEVATED WINDS/SEAS THROUGH THE PERIOD BUT CONDITIONS SHOULD LARGELY
REMAIN BELOW ADVISORY LEVELS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT
COULD REACH 5 FT AT TIMES MOSTLY BEYOND 20 NM.

RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL
RESULT IN A MODERATE RISK FOR RIP CURRENTS ALONG THE LOWER SOUTH
CAROLINA COAST TODAY. AN ELEVATED RISK FOR RIP CURRENTS COULD
THEN PERSIST INTO THE FOURTH OF JULY WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR AMZ330.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 AM EDT
     SATURDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 5 AM EDT
     SATURDAY FOR AMZ350.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...JAQ/RJB
MARINE...DPB/RJB
Hazardous weather outlook, Jul 3, 11:38 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 AM EDT FRI JUL 3 2015

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047-052-041545-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY-
1138 AM EDT FRI JUL 3 2015

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

	SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ048>051-041545-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1138 AM EDT FRI JUL 3 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ374-041545-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1138 AM EDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LINES OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE COASTAL
WATERS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH.
ISOLATED WATERSPOUTS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE. THE RISK FOR SEVERE WEATHER WILL BE THE GREATEST
FROM 1 PM UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jul 3, 1:06 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
106 PM EDT FRI JUL 3 2015

GAZ087-088-SCZ040-042>044-031800-
SCREVEN GA-JENKINS GA-HAMPTON SC-ALLENDALE SC-INLAND COLLETON SC-
DORCHESTER SC-
106 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN...
COLLETON...HAMPTON...DORCHESTER AND ALLENDALE COUNTIES UNTIL 200 PM
EDT...

AT 105 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ULMER TO NEAR
HERNDON...AND MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLENDALE...MILLEN...SYLVANIA...SAINT GEORGE...INDIAN FIELD...
DORCHESTER...COLLETON AND BUTTS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3292 8208 3295 8186 3291 8176 3304 8156
      3308 8159 3312 8141 3312 8120 3303 8108
      3310 8095 3306 8090 3313 8089 3333 8051
      3311 8031 3265 8206 3281 8215
TIME...MOT...LOC 1705Z 258DEG 9KT 3314 8128 3286 8218

FWA

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:37 PM EDTSpecial Marine WarningCHS113 min
Jul 2, 9:43 PM EDTSpecial Marine WarningCHS47 min
Jul 3, 3:26 AM EDTSmall Craft AdvisoryCHS28 hr
Jul 3, 1:06 PM EDTSpecial Weather StatementCHSAllendale54 min
Jul 3, 1:17 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester58 min
Jul 3, 1:32 PM EDTSevere Thunderstorm WarningCHSHampton43 min
Jul 3, 2:01 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper59 min
Jul 3, 2:05 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester55 min
Jul 3, 2:13 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester62 min
Jul 3, 2:32 PM EDTSpecial Marine WarningCHS118 min
Jul 3, 2:40 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton65 min
Jul 3, 3:07 PM EDTSpecial Marine WarningCHS53 min
Jul 3, 3:13 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston32 min
Jul 3, 3:20 PM EDTSpecial Marine WarningCHS85 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.